Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

March 30, 2021Alachua County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 30, 2021, 8:16 PM EDT for Alachua County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 8:16 PM EDT (00:16 UTC)
Expired
Mar 30, 2021, 8:45 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 95 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

096 
WWUS82 KJAX 310016
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
816 PM EDT Tue Mar 30 2021
 
FLZ031-136-237-310045-
Eastern Alachua FL-Western Putnam FL-Bradford FL-
816 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA AND WESTERN PUTNAM COUNTIES UNTIL 845 PM EDT...

* At 816 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Orange Heights, or near
  Melrose, moving northeast at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Melrose, Hawthorne, Orange Heights and Grove Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2971 8225 2987 8207 2978 8205 2972 8205
      2972 8203 2960 8200 2959 8220
TIME...MOT...LOC 0016Z 240DEG 13KT 2970 8211 

$$

KB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:06 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 30, 4:06 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
406 PM EDT Tue Mar 30 2021

.NEAR TERM [Tonight through Wednesday]...
Earlier convection and heavy rain have decreased as warm front
has lifted north in se Ga and mid- level trough has shifted off
the se coast. Scattered showers and thunderstorms will be possible
through the early evening hours over our southern zones of ne Fl where
seabreezes and higher moisture/instability exists. Rain chances
should end by around midnight with a chance of fog and sea fog
late tonight and Wednesday morning due to light winds and
increased low level moisture with passage of warm front. Low
temperatures will be warmer with lows in the low/mid 60s. The
area will be in the warm sector on Wednesday with temperatures
reaching the mid/upper 80s along with higher humidity. Scattered
afternoon showers and storms will be possible mainly over eastern
zones where the east coast seabreeze front will be located.

.SHORT TERM [Wednesday night through Friday night]...
Upper level trough will push a cold front through the area Wednesday
night. The front will exit our area Thursday morning with strong
cold air advection in its wake on Thursday. The front will produce
showers and possibly a few thunderstorms Wednesday evening mainly
over se Georgia where better lift and moisture will be located.
Sunny and breezy conditions for Thursday as strong high pressure
builds into the area. Thursday will be much cooler with high
temperatures mostly in the 60s. Colder Thursday night with breezy
northerly winds. Lows will be in the upper 30s north to mid 40s
south. Wind chills by early Friday morning will be in the
mid/upper 30s for most of the area. Friday will be cold again with
high temperatures only in the lower 60s with breezy winds
especially near the coast. Friday night will be cold again but
with lighter winds.

.LONG TERM [Saturday Through Tuesday]...Cold conditions for
Saturday morning with the chance of early morning patchy frost
for inland southeast Ga counties. Minimum temperatures will be in
the mid 30s over inland se Ga. Surface high pressure ridge will
push off the se coast this weekend providing an onshore flow into
early next week. Dry weather is expected through the period as a
dry wnw flow aloft persists. Temperatures will be below average on
Saturday and then moderating back to near average Sunday through
Tuesday.

&&

.MARINE...
A strong cold front will move southeast across region Wednesday
night into Thursday morning. A strong area of high pressure will
build from the northwest Thursday. The center of this high to the
northwest will settle closer to the region through Friday, then to
the north Friday night through Saturday. The high will weaken as
it builds more toward the northeast Sunday through early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  62  86  51  62  37 /  10  10  30   0   0
SSI  64  80  56  66  42 /  10  30  20   0   0
JAX  65  86  56  67  41 /   0  30  10   0   0
SGJ  66  83  59  69  46 /  10  50  10   0   0
GNV  63  86  57  69  41 /  50  30  10   0   0
OCF  66  88  61  73  42 /  50  40  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Mar 30, 6:46 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
646 PM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 NE OCALA AIRPORT      29.21N 82.19W
03/30/2021  E0.25 INCH       MARION             FL   PUBLIC

            PEA SIZE HAIL REPORTED NEAR HWY 27 AND I75.

&&

KC
Special weather statement, Mar 30, 6:52 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
652 PM EDT Tue Mar 30 2021

FLZ136-236-302330-
Eastern Alachua FL-Western Alachua FL-
652 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 730
PM EDT...

* At 651 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near University Of Florida, or near
  Gainesville, moving east at 15 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Gainesville, Alachua, Archer, University Of Florida, Gainesville
  Airport, Newnans Lake, Rochelle and Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2955 8265 2973 8265 2983 8218 2954 8221
TIME...MOT...LOC 2251Z 278DEG 12KT 2964 8244

KB
Special weather statement, Mar 30, 7:29 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Tue Mar 30 2021

FLZ136-310015-
Eastern Alachua FL-
729 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL
815 PM EDT...

* At 728 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Gainesville Airport, or near
  Gainesville, moving east at 20 mph.

* Small hail, winds in excess of 45 mph, and minor flooding due to
  heavy rainfall is possible with this storm.

* Locations impacted include...
  Gainesville, Hawthorne, University Of Florida, Orange Heights,
  Gainesville Airport, Newnans Lake, Rochelle, Waldo and Grove Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2955 8234 2957 8235 2974 8239 2980 8212
      2978 8210 2954 8207
TIME...MOT...LOC 2328Z 260DEG 16KT 2967 8228

KB
Local storm report, Mar 30, 7:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 SSW OCALA AIRPORT     29.15N 82.23W
03/30/2021                   MARION             FL   911 CALL CENTER

            TREE AND POWERLINE DOWN NEAR SW 38TH AVE AND
            SW 67TH AVE. RADAR ESTIMATED TIME.

&&

KC
Local storm report, Mar 30, 7:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
750 PM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     5 S FLEMINGTON          29.33N 82.29W
03/30/2021                   MARION             FL   911 CALL CENTER

            TREE DOWN NEAR NW HWY 225 AND NW 125TH ST.
            RADAR ESTIMATED TIME.

&&

KC
Special weather statement, Mar 30, 8:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
816 PM EDT Tue Mar 30 2021

FLZ031-136-237-310045-
Eastern Alachua FL-Western Putnam FL-Bradford FL-
816 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...EAST
CENTRAL ALACHUA AND WESTERN PUTNAM COUNTIES UNTIL 845 PM EDT...

* At 816 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Orange Heights, or near
  Melrose, moving northeast at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Melrose, Hawthorne, Orange Heights and Grove Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2971 8225 2987 8207 2978 8205 2972 8205
      2972 8203 2960 8200 2959 8220
TIME...MOT...LOC 0016Z 240DEG 13KT 2970 8211

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:08 PM EDTAreal Flood WarningJAXAlachua, Columbia82 min
Mar 30, 8:53 PM EDTAreal Flood WarningJAXMarion82 min
Mar 30, 10:17 PM EDTAreal Flood WarningJAXMarion36 min
Mar 30, 10:19 PM EDTSpecial Weather StatementJAXPutnam41 min
Mar 31, 3:04 AM EDTDense Fog AdvisoryJAXNassau6 hr
Mar 31, 3:01 PM EDTSmall Craft AdvisoryJAX60 hr
Mar 31, 6:39 PM EDTSpecial Weather StatementJAXAppling, Coffee, Jeff Davis51 min
Mar 31, 7:27 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.